Alert archive / New Mexico / Winter Storm Watches in 2011
Winter Storm Watch 3, NWS Albuquerque, NM
NWS Albuquerque, NM issued this winter storm watch at Feb 26, 2011, 4:30 AM MST. It took effect at Feb 26, 2011, 8:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 26, 2011, 4:30 AM MST (11:30 UTC)
- In effect from
- Feb 26, 2011, 8:00 PM MST
- Expired
- Feb 26, 2011, 3:55 PM MST
- In force
- Issued by
- NWS Albuquerque, NM
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this winter storm watch went out at Feb 25, 3:08 PM MST, 13 hours 22 minutes earlier.
Area forecast discussion, Feb 25, 3:08 PM MST, 13 hours 22 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 308 PM MST FRI FEB 25 2011 .DISCUSSION... SIGNIFICANT STORM TO IMPACT NM SUNDAY. MAIN CHALLENGE THIS FORECAST PACKAGE WILL BE EXTENT OF WIND AND SNOW LATER IN THE WEEKEND. TODAY WAS MILDER IN MOST LOCATIONS ASIDE FROM THE FAR NE WHERE A BACK DOOR FRONT IS TRYING TO HANG ON AROUND CLAYTON. WINDS AGAIN HAVE BEEN A FACTOR ACROSS THE CENTRAL MOUNTAINS ONTO THE EASTERN SLOPES AND ALONG THE I 40 CORRIDOR. LITTLE IF ANY RAIN AND SNOW FELL ACROSS THE NORTHERN MOUNTAINS. CURRENT RED FLAG WARNINGS AND WIND ADVISORIES WILL CONTINUE INTO THIS EVENING. A COUPLE OF WEAK SHORT WAVES WILL RACE OUT AHEAD OF THE THE MAIN STORM NOW OFF THE NORTHERN CA COAST. LEFT ISOLATED PRECIP IN FOR THE NORTHERN MOUNTAINS TON AND SAT. DECENT DOWNSLOPE WIND EVENT TONIGHT HAS LED TO THE ISSUANCE OF A WIND ADVISORY OVER THE SANGRES ONTO THE NE HIGHLANDS FOR LATE TONIGHT INTO SAT. RED FLAG WARNING WILL CONTINUE OVER MUCH OF THE AREA SAT PM WITH A WIND ADVISORY LIKELY NEEDED FOR A PORTION OF THE ERN PLAINS. STORM TO MOVE INLAND SAT AND RACE TOWARD THE STATE SAT NIGHT BEFORE CROSSING NM SUN. PRECIP TO DEVELOP ACROSS THE FAR WEST SAT NIGHT AND SPREAD OVER MUCH OF THE AREA SUN. WITH THE SPEED THIS SYSTEM WILL BE MOVING SNOW AMOUNTS SHOULD NOT BE TOO HIGH...WITH 6 OR SO INCHES BEING THE MAX ACROSS THE WESTERN OR NORTHERN HIGH PEAKS. ELSEWHERE A FEW INCHES OF MOUNTAIN SNOW ARE POSSIBLE WITH RAIN SHOWERS OVER THE CENTRAL AND NW VALLEYS AND PERHAPS THE ERN HIGH PLAINS. WHAT WILL LIKELY BE OF MORE IMPORTANCE IS THE WIND THAT WILL BE GENERATED FROM THIS STORM ACROSS THE SE HALF OF THE STATE. WINDS AT MOUNTAIN TOP LEVEL WILL REACH 70 PLUS MPH LATE SAT NIGHT INTO SUN...WITH GUSTS OF 60 TO 70 MPH POSSIBLE ON THE EC AND SE PLAINS. WILL GO AHEAD AND ISSUE A HIGH WIND WATCH FOR THESE AREAS ON SUN. THE POTENTIAL FOR DAMAGING WIND GUSTS WILL EXIST OVER SRN AND ERN AREAS. THE FIRE WEATHER WATCH TO REMAIN FOR OUR FAR SE ZONES SUN. A COLD FRONT SWEEPING ACROSS THE STATE SUN WILL BRING SHARPLY COLDER TEMPERATURES TO MOST OF THE STATE. PRECIPITATION WILL END QUICKLY SUN NIGHT FOLLOWED BY A DRY AND A GENERALLY MILDER DAY ON MON WITH MUCH LESS WIND. THE DRY AND MILDER TREND WILL CONTINUE TUE AND WED. THE WIND MACHINE MAY CRANK UP AGAIN FOR THE END OF NEXT WEEK AS A COUPLE OF DISTURBANCES TRY AND IMPACT THE LAND OF ENCHANTMENT. CHJ && .AVIATION... W WINDS ALOFT WILL GRADUALLY STRENGTHEN TONIGHT THEN SHIFT OUT OF SW SAT. PERPENDICULAR TO N/S MTN RANGES...THIS FLOW WILL FAVOR DEVELOPMENT OF MTN WAVE...ESPECIALLY OVER SANGRES. WFO PUB MESOSCALE MODEL INDICATES TOO MUCH FORWARD SHEAR FOR STRONG MTN WAVE...BUT DOWNSLOPE SFC WINDS WILL REACH 45KT ALONG E SLOPES SANGRES INCLUDING RTN AND LVS LATE TONIGHT THRU SAT W/ STRONGEST SPEEDS NOON-EARLY AFTN. OTHERWISE...MAINLY ISOLD SHRA/SHSN AND MTN OBSC MAY DEVELOP OVER NRN MTNS/NW HIGHLANDS TONIGHT...THEN SPREAD TO INCLUDE NW PLATEAU AND CHUSKAS SATURDAY. NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z. 44 && .FIRE WEATHER...CLASSIC FIRE WEATHER GROWTH EVENT UNDERWAY FOR THE SW UNITED STATES WITH ABUNDANT INSTABILITY...POOR HUMIDITY RECOVERIES AND STRONG WINDS THROUGH THE WEEKEND. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL APPROACH NM FROM THE WEST DURING THIS PERIOD DIRECTING A STRONG POLAR JET STREAK OVER THE STATE. ABOVE NORMAL TEMPERATURES WILL AFFECT THE AREA UNTIL SUNDAY WHEN A STRONG COLD FRONT WILL CROSS FROM THE WEST. THE FRONT MAY NOT REACH THE EAST CENTRAL PLAINS IN TIME TO PREVENT ANOTHER AFTERNOON OF ABOVE AVERAGE WARMTH SUNDAY. THE STORM WILL BRING SCATTERED TO NUMEROUS RAIN AND SNOW SHOWERS MAINLY TO CENTRAL AND WESTERN PARTS OF THE FORECAST AREA SATURDAY NIGHT AND SUNDAY. THE WESTERN AND NORTHERN FRINGES OF THE PLAINS ALSO HAVE A SHOT AT MAINLY ISOLATED SHOWERS. A FEW TO SEVERAL INCHES OF SNOW ACCUMULATION WILL BE POSSIBLE IN THE NORTHERN AND WESTERN MOUNTAINS BY SUNDAY AFTERNOON...WITH LIGHTER AMOUNTS AT LOWER ELEVATIONS MAINLY WEST OF THE CONTINENTAL DIVIDE. DECIDED NOT TO UPDATE THE FIRE WEATHER FORECAST THIS AFTERNOON BECAUSE THE RED FLAG WARNINGS FOR TODAY AND SATURDAY...AND THE FIRE WEATHER WATCH FOR SUNDAY REMAIN ON TARGET. FORECAST WIND SPEEDS FOR SATURDAY HAVE DECREASED SOME IN THE MIDDLE RIO GRANDE VALLEY AND NORTHWEST PLATEAU...WHERE INCREASING HIGH CLOUDS AND A MORNING LOW LEVEL STABLE LAYER SHOULD INHIBIT MIXING. THUS...RED FLAG CONDITIONS IN THE MIDDLE RIO GRANDE VALLEY SATURDAY AFTERNOON SHOULD OCCUR MAINLY SOUTH OF HIGHWAY 60 WHERE WINDS WILL BE STRONGER. AM ALSO CONCERNED THAT SOUTHERN PARTS OF THE NORTHEAST PLAINS...NMZ104...MAY EXPERIENCE RED FLAG CONDITIONS SUNDAY AFTERNOON. HOWEVER...THE REMNANTS OF THE UPPER LOW ARE EXPECTED TO CROSS THE NE WITH SHOWERS THAT SHOULD KEEP HUMIDITIES ABOVE CRITICAL THRESHOLDS FOR THE BULK OF THE ZONE THAT DAY. A DRY AND ZONAL FLOW ALOFT WILL CROSS NM DURING THE FIRST HALF OF THE COMING WORK WEEK. THIS FLOW TYPICALLY LEADS TO SOME GUSTY AFTERNOONS...ESPECIALLY IN THE LEE OF THE CENTRAL MOUNTAIN CHAIN WHERE A SURFACE LEE TROUGH MAY DEVELOP. AFTER BELOW NORMAL TEMPERATURES CENTRAL AND WEST SUNDAY...A WARMING TREND WILL COMMENCE MONDAY. HIGHS SHOULD REACH NEAR AND ABOVE NORMAL AGAIN TUESDAY BEFORE CLIMBING ABOVE NORMAL AREAWIDE ON WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 29 51 30 39 / 5 10 40 50 DULCE........................... 21 45 23 37 / 20 20 70 60 CUBA............................ 23 49 25 37 / 10 5 10 50 GALLUP.......................... 24 50 27 34 / 5 5 50 50 EL MORRO........................ 24 51 24 34 / 0 5 50 60 GRANTS.......................... 25 56 27 36 / 0 0 30 40 QUEMADO......................... 24 57 28 35 / 0 5 50 60 GLENWOOD........................ 22 63 32 40 / 0 0 60 50 CHAMA........................... 17 45 17 33 / 20 30 60 70 LOS ALAMOS...................... 27 51 28 39 / 5 5 5 40 PECOS........................... 24 53 25 39 / 0 0 5 30 CERRO/QUESTA.................... 18 49 22 37 / 5 5 10 50 RED RIVER....................... 16 45 20 31 / 10 10 10 60 ANGEL FIRE...................... 17 47 21 34 / 5 5 5 50 TAOS............................ 21 52 25 39 / 5 5 5 40 MORA............................ 24 54 25 40 / 0 5 5 30 ESPANOLA........................ 22 57 27 44 / 0 0 0 30 SANTA FE........................ 26 54 25 39 / 5 0 5 50 SANTA FE AIRPORT................ 25 56 27 40 / 0 0 5 40 ALBUQUERQUE FOOTHILLS........... 30 57 32 41 / 0 0 0 30 ALBUQUERQUE HEIGHTS............. 32 60 34 43 / 0 0 0 30 ALBUQUERQUE VALLEY.............. 27 62 30 45 / 0 0 0 30 ALBUQUERQUE WEST MESA........... 29 58 32 43 / 0 0 0 30 LOS LUNAS....................... 24 64 30 46 / 0 0 5 30 RIO RANCHO...................... 28 60 31 43 / 0 0 0 30 SOCORRO......................... 33 70 38 50 / 0 0 5 30 SANDIA PARK/CEDAR CREST......... 26 58 29 39 / 0 0 5 30 TIJERAS......................... 28 60 31 42 / 0 0 5 30 MORIARTY/ESTANCIA............... 22 60 30 42 / 0 0 0 30 CLINES CORNERS.................. 26 57 27 38 / 0 0 0 30 GRAN QUIVIRA.................... 30 62 34 45 / 0 0 5 30 CARRIZOZO....................... 29 68 39 54 / 0 0 0 30 RUIDOSO......................... 35 62 36 44 / 0 0 5 30 CAPULIN......................... 22 60 29 46 / 0 0 0 10 RATON........................... 24 62 26 49 / 0 0 0 10 SPRINGER........................ 23 66 27 51 / 0 0 0 10 LAS VEGAS....................... 28 60 28 42 / 0 0 0 20 CLAYTON......................... 28 68 31 52 / 0 0 0 5 ROY............................. 27 66 32 49 / 0 0 0 10 CONCHAS......................... 30 72 33 59 / 0 0 0 5 SANTA ROSA...................... 32 70 33 54 / 0 0 0 10 TUCUMCARI....................... 28 73 35 58 / 0 0 0 5 CLOVIS.......................... 30 72 35 59 / 0 0 0 5 PORTALES........................ 29 73 33 61 / 0 0 0 5 FORT SUMNER..................... 31 74 34 59 / 0 0 0 5 ROSWELL......................... 30 81 38 66 / 0 0 0 5 PICACHO......................... 33 76 42 60 / 0 0 0 10 ELK............................. 32 70 39 48 / 0 0 0 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 7 PM MST THIS EVENING FOR THE FOLLOWING ZONES...NMZ103-104-107-108. RED FLAG WARNING FROM 10 AM TO 8 PM MST SATURDAY FOR THE FOLLOWING ZONES...NMZ103-104-106>109. WIND ADVISORY UNTIL 6 PM MST THIS EVENING FOR THE FOLLOWING ZONES... NMZ513>515-521>523-529-532>534. WIND ADVISORY FROM 2 AM TO 4 PM MST SATURDAY FOR THE FOLLOWING ZONES...NMZ513>515-527>529. FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR THE FOLLOWING ZONES...NMZ108. HIGH WIND WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES...NMZ523>526-530>540. && 40/44
Hazardous weather outlook, Feb 25, 5:57 AM MST, 22 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 557 AM MST FRI FEB 25 2011 NMZ501>540-261300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 557 AM MST FRI FEB 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE CENTRAL MOUNTAIN CHAIN AND NORTHEAST HIGHLANDS EAST TO THE TEXAS BORDER...WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. WIND SPEEDS WILL INCREASE TO 35 MPH WITH AFTERNOON GUSTS TO 50 MPH ALONG THE INTERSTATE 40 CORRIDOR FROM TIJERAS TO THE TEXAS LINE...AND OVER THE SUMMITS AND EASTERN SLOPES OF THE SANGRE DE CRISTO MOUNTAINS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY EXPECT WIND GUSTS TO 55 MPH ACROSS SOUTHERN NEW MEXICO ON SATURDAY...AND OVER THE SANGRE DE CRISTO SUMMITS AND ADJACENT NORTHEAST HIGHLANDS. STRONG WINDS AND LOW HUMIDITIES WILL EXPAND DANGEROUS FIRE WEATHER CONDITIONS ACROSS THE RIO GRANDE VALLEY AND WEST CENTRAL MOUNTAINS...WITH DANGER CONTINUING OVER THE EAST. SHOWERS OVER NORTHERN AND WESTERN NEW MEXICO SATURDAY AFTERNOON WILL CHANGE OVER TO SNOW SATURDAY NIGHT...WITH ACCUMULATIONS POSSIBLE ON ROADS NEAR THE NORTHERN AND WESTERN BORDERS OF THE STATE. SNOW WILL CONTINUE ON SUNDAY...AND EXPAND IN COVERAGE TO THE SANGRE DE CRISTO MOUNTAINS...THE CENTRAL MOUNTAIN CHAIN...AND ACROSS THE CONTINENTAL DIVIDE AND SOUTHWEST MOUNTAINS. STRONG WINDS ACROSS SOUTHERN AND EASTERN NEW MEXICO WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW WITH LOCALLY POOR VISIBILITIES AND POSSIBLE IMPACT ON TRAVEL. EXPECT GUSTS IN EXCESS OF 65 MPH MAINLY SOUTH OF INTERSTATE 40 AND FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN TO THE TEXAS LINE. STRONG WINDS AND LOW HUMIDITIES WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS OVER THE EAST CENTRAL PLAINS SUNDAY AFTERNOON. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT MEASURED WIND SPEEDS...WIND IMPACTS...AND WIND DAMAGE THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ...BY CALLING 1.888.386.7637...OR VIA AMATEUR RADIO. REPORT WILDFIRE STARTS TO LOCAL LAW ENFORCEMENT OR EMERGENCY DISPATCHERS. SHY
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 4:30 AM MST | Winter Weather Advisory | ABQ | 34 hr | |
| Feb 26, 4:02 PM MST | High Wind Warning | ABQ | 28 hr | |
| Feb 26, 4:02 PM MST | Wind Advisory | ABQ | 28 hr | |
| Feb 26, 4:04 PM MST | Red Flag Warning | ABQ | Harding, San Miguel, Union | 26 hr |
Nearby
Winter Storm Watches in New Mexico, 2011Every winter storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.